Get E-Book on COVID-19

Q. Why was the period has been very light after abortion ?

Answered by
Dr. Megha Tuli Gupta
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 14, 2018 and last reviewed on: Nov 02, 2019

Hi doctor,

I am 26 years old. I had an abortion 6 months ago using the suction method. Since then, my period has been very light and lasts only a day. I had an abortion earlier too using the same method and did not experience anything as such. What could be the problem? What do you advise for this?

Dr. Megha Tuli Gupta

Obstetrics And Gynaecology
#

Hi,

Welcome to icliniq.com.

I understand your concern.

The symptoms you described indicate that it is due to either estrogen deficiency or a condition called Asherman's syndrome (adhesion or fibrosis of the endometrium after dilation and curettage).

Though this is uncommon after an abortion by suction method, it is usually seen when abortions are done with metal instruments and done very vigorously. This results in adhesions in the inner uterine lining which result in less blood flow during the period.

The other possible reason is decreased estrogen production in your body. This could be either due to stress or mental anxiety.

Try a hysteroscopy to diagnose Asherman's syndrome. It will not be diagnosed with an ultrasound.

For further information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist


Was this answer helpful?

 | 

Related Questions:
How do I use Mifegest kit to abort 8 weeks pregnancy?
How to improve my endometrial thickness to get pregnant?
How long does it take for the endometrium lining to grow?
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I did not go for the follow-up appointment after an abortion. Will it cause any problem?

Query: Hello doctor, I had an abortion by a gynecologist few months back. She gave me some tablets and inserted something in my vagina. I had heavy thick bleeding, which reduced after two days. But, I did not go to meet the gynecologist after seven days. Will that cause any problems? I am having regular p...  Read Full »

How to treat vaginal dryness and pain following a UTI?

Query: Hi doctor, A few months ago, I was suffering from UTI and followed by vaginal dryness. Right now, I feel occasional sharp pain in my vagina, which subsides after a while. Also, I am getting pain during intercourse. I wanted to know the ways to treat this vaginal dryness. I had urine and culture t...  Read Full »

What is the solution for secondary amenorrhea?

Query: Hi doctor,My sister has secondary amenorrhea for the last six years. Her LH and FSH are very low, but AMH is satisfactory. Is there any solution for this? Please suggest.  Read Full »

Also Read


Can naked body to body massage spread HIV?
Hello doctor, I recently had some business trip during which I had some naked body to body massage wherein massager vag...  Read more»
Are COVID-19 Patients Infectious for up to 90 Days After Recovery?
There have been reports of recovered COVID-19 patients getting reinfected and testing positive for almost 3 months. Read...  Read more»
Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.